Quick Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momofmany
Regular Member


Date Joined Apr 2008
Total Posts : 58
   Posted 9/1/2008 12:49 PM (GMT -7)   
I have taken 20mg Ovycontin 2 times a day for 5 or 6 months. (Actually I usually only take it once a day, because the 2nd dose makes me so sleepy that I have a hard time waking  up the next morning!)  The last time I went to the Dr., he upped my oxycontin to 40mg 2x a day instead of upping or changing my 3xday 7.5 lortab.  I was only taking it in the morning, just like the 20mg, but Friday night, I went ahead and took the evening dose as I was having a HORRIBLE day pain wise.  (My dear friend's mother passed away unexpectedly, and my husband and I were smoking briskets for the family dinner all night long).  I dozed off for a couple of hours, and woke up to a terrible headache, and really intense nausea.  Pretty soon I was in the bathroom, throwing up like I haven't done in a long time.  I was concerned that maybe the Oxycontin was just too much for me or maybe it was the stress and lack of sleep.  Has this happened to any of you?  What do you think? confused


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 9/1/2008 2:20 PM (GMT -7)   
Hi MofM:

First, I'm really sorry to hear about your friend's mother passing. My thoughts & prayers will be with you & all who knew her.

As far as your dozing, and waking up nauseous & with a bad headache, that sounds like it could have been an overdose. That's happened to me before & I was told that was the prob. I would definitely talk to your doctor before taking that again. Maybe he can work something out where you can take the 40 in the am & then break the 20 in half & take it at a couple different times or something. That's what my PM has me do. I can take half a pill (I take Dilaudid, though, so maybe there's a difference) and then 60 minutes later, if the pain is still horrible & my breathing is okay, I can take the other half. Spacing them apart seems to help lessen the side effects. I'm not really sure what's going on with you, but I would be especially concerned about the "dozing off" since it could mean that your breathing was too slow.

I don't know, though. Maybe you just got a much needed break from the pain and the headache & nausea were from stress and not related to the Oxy at all, but I would say better safe than sorry.


Different people metabolize drugs differently, so there's no knowing what dose is too high for you without having a doctor help you carefully monitor & analyze your response to them. I'm glad you're okay for now, but I would say you may need to be extra careful & have someone watching you until you can get a hold of your doc.

It's good that you have your husband there with you. Sometimes when I take a high dose, I make sure to have a family member or friend stop me periodically & we count my # of breaths in a minute. If it's too few, I'll drink something w/ caffeine. If I fall asleep, they will count for me & call my doc for advice when it gets below a certain number. I'm a light sleeper usually, so if they have a hard time getting me awake, we go straight to the ER. It's important to have a running list of your meds, doses and times taken & your prescribing physician's contact info; so if you don't already have that info written down (I also add my drug allergies), I would suggest you do so immediately and put it somewhere your husband will be able to grab if you need to call your doc or go to the hospital. I don't say this to frighten you or make you unnecessarily anxious about narcs, they can be extremely helpful but, they are very powerful medications & we do need to respect them.

Your pharmacist may be able to give you advice about whether you can break them in half. Maybe you can even call them today. Even if your pharmacy is closed for the holiday, often other pharmacists are helpful & can answer whether it's safe to break them in half. If you can break them, perhaps just an extra half dose in the PM could bring the pain level down enough to survive until your doc's office re-opens tomorrow. I know it's tempting to just want the pain as low as possible, especially when times are so stressful on top of everything else, but try to remember that it's only a day or two until you can talk to your doc.

take care & feel better,
frances

maryd17
New Member


Date Joined Aug 2008
Total Posts : 3
   Posted 9/1/2008 7:55 PM (GMT -7)   
idea  I have found something you may want to try.
Look forward to hearing from you.
Take care!
Maryd17

momofmany
Regular Member


Date Joined Apr 2008
Total Posts : 58
   Posted 9/2/2008 7:46 AM (GMT -7)   
Thanks for the info. I have already called my dr this morning and am waiting for a call back


maryd17
New Member


Date Joined Aug 2008
Total Posts : 3
   Posted 9/2/2008 4:16 PM (GMT -7)   
I have the ingredients list I can email you so you can show your Dr what it has in it.
Take care!
mary D
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:08 PM (GMT -7)
There are a total of 2,732,419 posts in 301,022 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
231 Guest(s), 5 Registered Member(s) are currently online.  Details
Brianscoob, Mews2much, ggfgfgfdgfgdd98, gdftggfdgfdgf21, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer